Alert archive / California / Freeze Warnings in 2021
Freeze Warning 21, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Oct 13, 2021, 2:15 PM PDT for 4 counties in California. It took effect at Oct 14, 2021, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 2:15 PM PDT (21:15 UTC)
- In effect from
- Oct 14, 2021, 1:00 AM PDT
- Expired
- Oct 14, 2021, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 102 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS76 KEKA 132115 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 215 PM PDT Wed Oct 13 2021 CAZ105>108-110-111-114-140515- /O.UPG.KEKA.FZ.A.0008.211014T0800Z-211014T1600Z/ /O.NEW.KEKA.FZ.W.0021.211014T0800Z-211014T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 215 PM PDT Wed Oct 13 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-109-113-115-140515- /O.NEW.KEKA.FR.Y.0046.211014T0800Z-211014T1600Z/ Del Norte Interior-Mendocino Coast- Southeastern Mendocino Interior-Southern Lake- 215 PM PDT Wed Oct 13 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Mendocino Coast, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
3 follow-up statements
035 WWUS76 KEKA 140515 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1015 PM PDT Wed Oct 13 2021 CAZ105>108-110-111-114-141315- /O.CON.KEKA.FZ.W.0021.211014T0800Z-211014T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 1015 PM PDT Wed Oct 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-109-113-115-141315- /O.CON.KEKA.FR.Y.0046.211014T0800Z-211014T1600Z/ Del Norte Interior-Mendocino Coast- Southeastern Mendocino Interior-Southern Lake- 1015 PM PDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Mendocino Coast, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
068 WWUS76 KEKA 141303 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 603 AM PDT Thu Oct 14 2021 CAZ105>108-110-111-114-141600- /O.CON.KEKA.FZ.W.0021.000000T0000Z-211014T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 603 AM PDT Thu Oct 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28. * WHERE...Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Humboldt Interior, Northern Trinity, Southern Humboldt Interior and Northern Lake Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ102-109-113-115-141600- /O.CON.KEKA.FR.Y.0046.000000T0000Z-211014T1600Z/ Del Norte Interior-Mendocino Coast- Southeastern Mendocino Interior-Southern Lake- 603 AM PDT Thu Oct 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Coast, Del Norte Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
581 WWUS76 KEKA 141530 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 830 AM PDT Thu Oct 14 2021 CAZ105>108-110-111-114-141630- /O.EXP.KEKA.FZ.W.0021.000000T0000Z-211014T1600Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 830 AM PDT Thu Oct 14 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ CAZ102-109-113-115-141630- /O.EXP.KEKA.FR.Y.0046.000000T0000Z-211014T1600Z/ Del Norte Interior-Mendocino Coast- Southeastern Mendocino Interior-Southern Lake- 830 AM PDT Thu Oct 14 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Oct 13, 5:19 AM PDT, 8 hours 56 minutes earlier.
Area forecast discussion, Oct 13, 5:19 AM PDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
519 AM PDT Wed Oct 13 2021
.SYNOPSIS...Dry weather, mild afternoons, and cold mornings will
then be likely through early next week, followed by increasing
rain chances late in the weekend.
&&
.DISCUSSION...A very weak front crossed the coast earlier and is
now exiting into the eastern portions of the CWA with very little
rain fall observed. More cool air will follow this front and
filter across the region again today and tonight promoting more
frost and freeze conditions across interior valleys tonight.
Wind sheltered mountain valleys are forecast to cool to as low as
25F with enough widespread sub freezing temperatures to prompt the
end of the growing season. (Reference the latest freeze watch for
additional information). This will be followed by high pressure
building aloft across the west coast Thursday, with some
semblance of a ridge persisting across the region through
Saturday. Primary deterministic forecast models are then in good
agreement this morning on a rain producing front crossing the
northern half of the CWA late Sunday. At this time rain amounts
depicted are upwards of a half an inch or more...but confidence
remains low as this is a new solution and models have been not
been reliable this far out for rainfall so far this Fall.
Additional dry weather will then be probable on Monday, followed
by a pattern change heading into the middle of next week as a
series of upper disturbances dig over the NERN PAC and eject
eastward across the west coast. That pattern may yield an extended
period of above normal rainfall.
&&
.AVIATION...A weak front passed through overnight with some trace
light rain amounts and MVFR CIGS. Conditions are improving as the
morning progresses, with scattering/clearing soon to follow. Gusty
northerly winds will pick up this afternoon, and will linger into
the evening. A drying flow behind the front will limit stratus
development through this period, with mostly VFR conditions.
&&
.MARINE...Northerly winds quickly filled in overnight behind a
passing front. Widespread fresh to strong breezes will continue to
develop, with gale force gusts likely in portions of the southern
waters later this afternoon. Steep, short-period seas will build in
response, up to around 8 to 10 feet into the evening. The northerly
winds will begin to slowly subside overnight, but will remain
elevated in the southern waters through Thursday night. A wave train
of small mid-period northwest swells will also move through in the
coming days.
&&
.FIRE WEATHER...Another round of breezy north-northeast winds are
forecast to occur across the ridges of eastern Lake County on
Thursday resulting in locally critical fire weather conditions.
Otherwise, light rain will be possible across areas north of
Mendocino County late Sunday...however confidence remains low as
models have been difficult to trust with regard to rainfall out
beyond day 4.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Watch from late tonight through Thursday morning for
CAZ106>108-110-111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 1 PM PDT Thursday for PZZ470.
Small Craft Advisory from 9 AM this morning to 9 AM PDT
Thursday for PZZ450-455.
Small Craft Advisory until 9 PM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 13, 2:14 PM PDT, 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 214 PM PDT Wed Oct 13 2021 CAZ101-103>105-112-113-142115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 214 PM PDT Wed Oct 13 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-109-115-142115- Del Norte Interior-Mendocino Coast-Southern Lake- 214 PM PDT Wed Oct 13 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-110-111-114-142115- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 214 PM PDT Wed Oct 13 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:15 PM PDT | Frost Advisory | EKA | Del Norte, Mendocino | 19 hr |
Nearby
Freeze Warnings in California, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.